MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G43872
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a micropuncture transitionless access set wire unraveled as the user attempted to insert the wire into the access needle.The event occurred on either (b)(6) 2020 or (b)(6) 2020.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Clarification surrounding the details of the event has been requested, but is unavailable at this time.
 
Event or Problem Description
Additional information received 02apr2020.The event involved a percutaneous nephrostomy tube.The wire did not enter the patient's body.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b3, b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 08jul2020.Access was obtained in the left internal jugular vein.The anatomy was normal, and resistance was not reported.The wire was not removed or manipulated through a needle.The wire did not kink.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving a percutaneous nephrostomy tube, a micropuncture transitionless access set wire unraveled as the user attempted to insert the wire into the access needle.The wire did not enter the patient's body.Additional information was received 08jul2020.Access was obtained in the left internal jugular vein.The anatomy was normal, and resistance was not reported.The wire was not removed or manipulated through a needle.The wire did not kink.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the complaint device was conducted during the investigation.The physical examination of the returned device found that the distal tip connection had separated from the mandril tip, resulting in coil elongation at the proximal end where the anchor solder is located.A document-based investigation evaluation was performed.Three related non-conformances were found; however, all affected units were scrapped and not replaced.Two additional complaints from the same lot were reported from the same facility; however, the complaints were trended as bent.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Review of available information leads to the conclusion that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in-house or in the field.The device is packaged with a drawing, warning the user to not pull the distal spring coil portion of the wire guide through the needle tip.The ifu also states: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event cannot be determined.Risk analysis concluded that the benefits outweigh the risks, and no escalation actions are recommended.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9929870
Report Number1820334-2020-00765
Device Sequence Number2827780
Product Code DYB
UDI-Device Identifier00827002438729
UDI-Public(01)00827002438729(17)230205(10)10310553
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model NumberG43872
Device Catalogue NumberMPIS-505-SST
Device Lot Number10310553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer04/02/2020
07/08/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date04/27/2020
07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1